Alert archive / Nevada / Red Flag Warnings in 2009
Red Flag Warning 9, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Sep 5, 2009, 2:55 PM PDT. It took effect at Sep 6, 2009, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2009, 2:55 PM PDT (21:55 UTC)
- In effect from
- Sep 6, 2009, 12:00 PM PDT
- Expired
- Sep 6, 2009, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 052155 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 255 PM PDT SAT SEP 5 2009 NVZ455-060600- /O.UPG.KLKN.FW.A.0008.090906T1900Z-090907T0300Z/ /O.NEW.KLKN.FW.W.0009.090906T1900Z-090907T0300Z/ WHITE PINE COUNTY- 255 PM PDT SAT SEP 5 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM PDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A BOUNDARY WILL SWEEP ACROSS THE NORTHERN NEVADA THIS WEEKEND...RESULTING IN GUSTY WINDS IN ADDITION TO LOW VALUES OF RELATIVE HUMIDITY. ADDITIONALLY...NORTH-SOUTH ORIENTED TERRAIN WILL EFFECTIVELY FUNNEL THE WIND OVER PORTIONS OF WHITE PINE COUNTY EXACERBATING THE IMPACT OF THE FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NVZ467-468-060300- /O.CON.KLKN.FW.W.0008.000000T0000Z-090906T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- 255 PM PDT SAT SEP 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. DISCUSSION...A LOW PRESSURE SYSTEM AND APPROACHING COLD FRONT WILL PRODUCE WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ACROSS CENTRAL AND WESTERN HUMBOLDT COUNTY THIS AFTERNOON AND EVENING. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO BETWEEN 7-14%...PROMOTING HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
000 WWUS85 KLKN 060256 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 756 PM PDT SAT SEP 5 2009 NVZ467-468-060400- /O.EXP.KLKN.FW.W.0008.000000T0000Z-090906T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- 756 PM PDT SAT SEP 5 2009 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES FOR PORTIONS OF NORTHWEST NEVADA EXPIRES AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES FOR PORTIONS OF NORTHWEST NEVADA...INCLUDING ZONES 467 AND 468...WILL EXPIRE AT 8 PM PDT THIS EVENING. RELATIVE HUMIDITIES REMAIN BELOW 15 PERCENT ACROSS MOST OF NORTHWEST NEVADA THIS EVENING...BUT SOUTHWEST WINDS HAVE DIMINISHED TO BETWEEN 15 AND 25 MPH. THEREFORE...THE RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES FOR ZONES 467 AND 468 WILL BE ALLOWED TO EXPIRE AT 8 PM PDT. $$ NVZ455-061100- /O.CON.KLKN.FW.W.0009.090906T1900Z-090907T0300Z/ WHITE PINE COUNTY- 756 PM PDT SAT SEP 5 2009 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES FOR EAST CENTRAL NEVADA REMAINS IN EFFECT FROM NOON TO 8 PM PDT SUNDAY... A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES FOR EAST CENTRAL NEVADA...ZONE 455...REMAINS IN EFFECT FROM NOON TO 8 PM PDT SUNDAY. A BOUNDARY WILL SWEEP ACROSS THE NORTHERN NEVADA THIS WEEKEND... RESULTING IN GUSTY WINDS IN ADDITION TO LOW VALUES OF RELATIVE HUMIDITY. ADDITIONALLY...NORTH-SOUTH ORIENTED TERRAIN WILL EFFECTIVELY FUNNEL THE WIND OVER PORTIONS OF WHITE PINE COUNTY EXACERBATING THE IMPACT OF THE FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ REA
000 WWUS85 KLKN 061042 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 342 AM PDT SUN SEP 6 2009 NVZ455-070300- /O.CON.KLKN.FW.W.0009.090906T1900Z-090907T0300Z/ WHITE PINE COUNTY- 342 AM PDT SUN SEP 6 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. A LARGE AREA OF LOW PRESSURE AND ATTENDANT COLD FRONT WILL AFFECT NORTHERN NEVADA TODAY...RESULTING IN GUSTY WINDS AND RELATIVE HUMIDITIES. ADDITIONALLY...NORTH- SOUTH ORIENTED TERRAIN WILL EFFECTIVELY FUNNEL WINDS OVER PORTIONS OF WHITE PINE COUNTY EXACERBATING THE IMPACT OF THE FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KLKN 062229 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 329 PM PDT SUN SEP 6 2009 NVZ455-070300- /O.CON.KLKN.FW.W.0009.000000T0000Z-090907T0300Z/ WHITE PINE COUNTY- 329 PM PDT SUN SEP 6 2009 ...RED FLAG WARNING FOR WINDS AND LOW VALUES OF RELATIVE HUMIDITY REMAINS IN EFFECT OVER PORTIONS OF EASTERN NEVADA UNTIL 8 PM PDT THIS EVENING...THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 455 - WHITE PINE COUNTY A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. AN UPPER LEVEL DISTURBANCE PASSING TO THE NORTH OF NEVADA WILL YIELD BREEZY CONDITIONS ACROSS PORTIONS OF THE GREAT BASIN. THE NORTH- SOUTH ORIENTED TERRAIN IN WHITE PINE COUNTY WILL FUNNEL THE WINDS...EXACERBATING THE INFLUENCE OF THE AFOREMENTIONED SYSTEM OVER FIRE WEATHER ZONE 455...MEETING RED FLAG CRITERIA FOR WINDS AND LOW VALUES OF RELATIVE HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KLKN 070237 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 737 PM PDT SUN SEP 6 2009 NVZ455-070345- /O.EXP.KLKN.FW.W.0009.000000T0000Z-090907T0300Z/ WHITE PINE COUNTY- 737 PM PDT SUN SEP 6 2009 ...RED FLAG WARNING WHICH WAS IN EFFECT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN FWZ 455 WILL EXPIRE AT 8 PM PDT THIS EVENING... THIS RED FLAG WARNING CANCELLATION IS FOR THE FOLLOWING FIRE WEATHER ZONE: 455 - WHITE PINE COUNTY THE NATIONAL WEATHER SERVICE IN ELKO WILL ALLOW THE RED FLAG WARNING TO EXPIRE AT 8 PM PDT THIS EVENING. WIND GUSTS HAVE SUBSIDED BELOW 30 MPH ACROSS THE ZONE AND RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS THIS EVENING AND OVERNIGHT. $$ ROOD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 5, 3:46 AM PDT, 11 hours 9 minutes earlier.
Area forecast discussion, Sep 5, 3:46 AM PDT, 11 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 346 AM PDT SAT SEP 5 2009 .SYNOPSIS...A WEAK AREA OF LOW PRESSURE WILL BE PUSHING ACROSS THE STATE TODAY BRINGING SHOWERS AND THUNDERSTORMS TO MAINLY THE EASTERN HALF OF THE FORECAST AREA. WINDS WILL BEGIN TO PICK UP IN THE NORTHERN SECTIONS OF THE STATE AS A MUCH STRONGER LOW PRESSURE CENTER IMPACTS THE PACIFIC NORTHWEST. THIS SYSTEM WILL TRAVERSE EAST ALONG THE US-CANADIAN BORDER...RESULTING IN BREEZY TO WINDY CONDITIONS ACROSS MUCH OF THE FORECAST AREA SUNDAY. AFTERNOON TEMPERATURES WILL COOL EACH DAY THIS WEEKEND...DROPPING TO AT OR JUST BELOW NORMAL BY THE BEGINNING PORTIONS OF NEXT WEEK. && .SHORT TERM...TODAY THROUGH SUNDAY. WEAK DISTURBANCE CURRENTLY CROSSING SOUTHERN NEVADA AT THIS HOUR AND IS CLEARLY DEPICTED ON THE WATER VAPOR IMAGERY. YESTERDAYS ACTIVITY HAS HELPED TO MOISTEN THE ATMOSPHERE. PER GPS-MET PRECIPITABLE WATER MEASUREMENTS...AUSTIN HAS DROPPED A LITTLE AND IS AT 0.65 INCHES WHEREAS ELKO IS SITTING AT ROUGHLY 0.80 INCHES OF PW. SOME DRIER AIR IS TRYING TO WORK EAST THOUGH AND WITH A LARGER LOW PRESSURE SYSTEM WORKING TOWARDS THE PACIFIC NORTHWEST...WINDS ACROSS THE FORECAST AREA WILL INCREASE...MAINLY IN HUMBOLDT COUNTY TODAY. THE RESULTING LOW RH VALUES AND WINDY CONDITIONS HAVE PROMPTED A RED FLAG WARNING FOR FWX 467 FOR TODAY...AND WILL CONTINUE THROUGH THIS EVENING. WITH A MORE MOIST AND UNSTABLE AIR MASS (LIS ARE PROGGED TO BE -2 TO -3C) TO THE EAST...EXPECTING SHOWERS AND THUNDERSTORMS TO DEVELOP LATER THIS MORNING AND AFTERNOON. THINKING RIGHT NOW IS THAT STORMS WILL BE WET AS AIR MASS HAS MOISTENED DUE TO ACTIVITY SEEN YESTERDAY. WE COULD STILL SEE SOME GUSTY OUTFLOWS UP TO 50 MPH HOWEVER. AFTERNOON TEMPERATURES ARE ANTICIPATED TO BE 2 TO 4 DEGREES COOLER TODAY AREA-WIDE. FOR SUNDAY...THE STRONGER LOW PRESSURE SYSTEM IS FORECAST TO BE JUST WEST OF THE COAST OF BRITISH COLUMBIA. STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP TOMORROW AFTERNOON...BUT RIGHT NOW IT DOES NOT APPEAR WIND ADVISORY THRESHOLDS WILL BE MET. AIR MASS WILL DRY SOMEWHAT AND NOT BE AS UNSTABLE...SO EXPECTING ISOLATED THUNDERSTORMS AT BEST OVER THE EXTREME EASTERN SECTIONS OF THE FORECAST AREA. DUE TO THE POSSIBILITY OF LOW RHS AND THE AFOREMENTIONED STRONG WINDS...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WHITE PINE COUNTY. ONCE AGAIN AFTERNOON TEMPERATURES ARE EXPECTED TO BE A FEW DEGREES COOLER SUNDAY. .LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. BROAD TROUGH BRUSHES ACROSS THE NORTHERN HALF OF THE CWA SUNDAY NIGHT THROUGH MONDAY NIGHT...HOWEVER NO PRECIPITATION IS EXPECTED TO DO THE RELATIVELY DRY AND STABLE CONDITIONS. DAYTIME TEMPERATURES NEAR NORMAL MONDAY...THEN BECOME 5 TO 8 DEGREES ABOVE NORMAL FOR THE REMAINDER OF THE WEEK AS HIGH PRESSURE BUILDS OVER AREA. && .AVIATION...SKIES WILL BE MOSTLY CLEAR ACROSS WESTERN NEVADA TODAY. ACROSS THE EASTERN MOST PORTIONS OF THE STATE HOWEVER...LINGERING MOISTURE AND INSTABILITY WILL LEAD TO MOSTLY CLOUDY SKIES. ACROSS THE NORTHEASTERN CORNER OF THE STATE SHOWERS AND THUNDERSTORMS ARE EXPECTED BY THE LATE MORNING OR EARLY AFTERNOON HOURS. THUNDERSTORMS ARE EXPECTED TO DIMINISH BY AROUND 00Z. GUSTY OUTFLOW WINDS ARE EXPECTED NEAR THUNDERSTORMS...AND DOWNBURST WINDS OF 40-45 MPH ARE POSSIBLE AS WELL...WHICH SHOULD BE GENERALLY CONFINED TO AREAS NORTHEAST AND EAST OF THE RUBY MOUNTAIN RANGE. && .FIRE WEATHER...A WEAK DISTURBANCE WILL PUSH ACROSS THE EASTERN HALF OF THE STATE TODAY...WHILE A MUCH STRONGER AREA OF LOW PRESSURE BEGINS TO BEAR DOWN FROM THE NORTHWEST. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AS THIS WEAK DISTURBANCE EXITS THE STATE TODAY. THINKING AT THIS TIME THAT THUNDERSTORMS WILL BE WET AS YESTERDAYS STORMS HELPED TO MOISTEN THE ATMOSPHERE. FURTHER WEST IN FWX 467...A RED FLAG WARNING HAS ALREADY BEEN ISSUED. DRIER AIR WILL BE MOVING INTO THIS AREA LATER TODAY...AND WITH WINDS INCREASING IN SPEED...CRITICAL FIRE WEATHER THRESHOLDS ARE EXPECTED TO BE MET. ON SUNDAY...THE STRONGER AREA OF LOW PRESSURE WILL MOVE CLOSER TO THE STATE...BRINGING BREEZY TO WINDY CONDITIONS TO THE ENTIRE FORECAST AREA. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FWX ZONE 455 FOR SUNDAY. FURTHER NORTH IN ELKO AND HUMBOLDT COUNTIES...RH VALUES MAY BRIEFLY DECREASE TO LESS THAN 15 PERCENT DURING THE DAY...ALONG WITH STRONG WINDS IN EXCESS OF 30 MPH. HOWEVER...AS THESE LOCATIONS ARE CLOSER TO THE COOLER AIR MASS FILTERING EASTWARD...THINKING RIGHT NOW IS THE TIME THRESHOLD FOR A RED FLAG WOULD NOT BE MET. FOR MONDAY THE LOW MOVES EAST OF THE STATE...BRINGING LESS WIND TO THE AREA. HIGH PRESSURE IS ANTICIPATED TO BUILD DURING THE MID-WEEK PERIOD...BRINGING ABOVE NORMAL TEMPERATURES AND LIGHT WINDS. && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR NVZ467 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR NVZ455 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. && 86/96/96
Hazardous weather outlook, Sep 5, 5:08 AM PDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 508 AM PDT SAT SEP 5 2009 NVZ013-030>037-061300- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 508 AM PDT SAT SEP 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. WEAK LOW PRESSURE WILL EXIT EAST OF THE STATE TODAY...BUT NOT BEFORE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP IN THE EAST THIS AFTERNOON. GUSTY OUTFLOW WINDS UP TO 45 MPH AND BRIEF HEAVY RAIN CAN BE EXPECTED FROM THUNDERSTORMS. FURTHER WEST...STRONG WINDS WILL DEVELOP FROM A STRONGER AREA OF LOW PRESSURE DIVING SOUTH TOWARDS THE PACIFIC NORTHWEST. DRIER AIR WILL COMBINE WITH THESE WINDS TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. AS A RESULT...A RED FLAG WARNING WAS ISSUED EARLIER FOR FIRE WEATHER ZONE 467. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE LARGE AND STRONG LOW PRESSURE SYSTEM WILL SKIRT ALONG THE US- CANADIAN BORDER THROUGH SUNDAY...ALLOWING FOR STRONG WEST TO SOUTHWEST WINDS TO DEVELOP ACROSS THE STATE. WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED SUNDAY AFTERNOON. WITH THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS (LOW RELATIVE HUMIDITIES AND STRONG WINDS)...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FIRE WEATHER ZONE 455 FOR SUNDAY AFTERNOON THROUGH THE EVENING. COOLER AFTERNOON TEMPERATURES CAN BE EXPECTED AS A RESULT OF A STRONG COLD FRONT PASSING ACROSS THE STATE SUNDAY. LOW PRESSURE WILL PUSH EAST OF THE STATE MONDAY...ALLOWING FOR LIGHTER WINDS. QUIET AND TRANQUIL WEATHER WILL RETURN. MEANWHILE...AFTERNOON TEMPERATURES ARE ANTICIPATED TO GRADUALLY WARM BACK TO ABOVE NORMAL LEVELS BY THE MID-WEEK PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Nevada, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.